I take Metoprolol xl 25 mg for my high blood pressure, and it has kept it low and in normal range. I have just started taking Zoloft,(antidepressant) 3 days ago, and my blood pressure has been getting high again, 141/61, pulse 68-72 . I had some blurry vision yesterday, for a few minutes, then it went away. It fluctuates, whenever I get up and move around, it gets high, or in the am.
It did not do this too much before just being on the beta blocker.
Should I be concerned with this ?
Your BBs could be causing your depression, your doctor should know this before giving you anti-depressents, what is wrong with these bozos, giving people medication to mask potential side effects of another medication? What are you taking the BB for? If it is not absolutely 100% necessary, I would ask your doctor if you can switch off of them for awhile, or at the very least, lower your does to see if you feel better. Some doctors may give you an attitude because you are questioning their authority, if so, go to another doctor. Sometimes it takes another doctor to fix the mistakes of another.
The Beta blocker is for high blood pressure. I had it before, when the blood pressure was staying high, would not go down. I just got on the AD because I have some anxiety, nervous stomach, get nervous really easily.
I took Zoloft for a week and it made me more nervous than I was before. I quit it when I got an icy feeling from my head down my spine. I told the doctor and they said to just "hang in there" until my body adjusted. I don't think so I won't take any of those ADs anymore. They mess with your brain chemicals. Try some breathing techniques and other relaxation methods you can find in books or on the net. You'll be better off in the end. Take care
I find that Zoloft might temporarily raise my BP for a while - at least while my body is getting used to it (i've been off an on it over the last few years). The first 2-3 weeks seem to bring on more anxiety. I would try it for a little while. Ultimately, it really might make you feel better - and could even help keep your blood pressure better (if your BP is affected by anxiety, that is).
My personal experience is that Zoloft helps me SO MUCH with not obsessively worrying about things. But, that also sort of hurts me - as I am not as concerned about my diet, so I tend to put on weight - and I'm not as concerned about school, so my typical A's become B's. It's sort of a rock and a hard place so I find myself going on and off.
Yes, i was having some blood pressure spikes, even on the bb, so the doc wanted to try zoloft to see if it would calm the anxiety a bit. I'm on day 5, and doing ok, for now. I'll just keep an eye on it.